MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC (LITTLETON) O-ARM O2 IMAGING SYSTEM; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

MEDTRONIC NAVIGATION, INC (LITTLETON) O-ARM O2 IMAGING SYSTEM; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number BI70002000
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturer representative went to the site to test the equipment.The power conversion enclosure, charger enclosure, and batteries were replaced.The imaging system then passed the system checkout and was found to be fully functional.The power conversion enclosure was returned for analysis, and through testing the reported complaint was confirmed.The power conversion enclosure failed the bench test.Transistors q28, q1 and q14 were found shorted.It was determined that there was an electrical failure with the power conversion enclosure.The batteries and charger enclosure were returned to the manufacturer but were under analysis at the time of filing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an imaging device being used outside of a procedure.It was reported that when un-crating the imaging system at the account, it was found that the mobile view station (mvs) would power on but the image acquisition system (ias) would not.The site stated that there was no blue power light from the ias.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
Device evaluation: analysis was completed for both sets of batteries that were returned as well as the charger enclosure.Through visual/physical examination and performance testing of the batteries, the reported complaint was confirmed.Visual inspection showed scuffs and scratches consistent with normal use.Bench testing was performed at normal room temperature.There was no expansion, leaking, fusing or corrosion.All battery trays failed bench testing, however.All batteries measured lower than 6 vdc.It was noted that all fuses passed.It was determined that the batteries were at the end of their lifespan.The reported complaint was also confirmed through visual/physical examination and functional testing of the charger enclosure.Visual inspection confirmed that the housing was dented on the edge.The part was installed on a test system; the system did not charge and the image acquisition system (ias) was unable to power on.The charger enclosure was determined to be defective.Analysis determined that there was an electrical failure with the returned batteries and charger enclosure.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
O-ARM O2 IMAGING SYSTEM
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC (LITTLETON)
300 foster st
littleton MA 01460
MDR Report Key8282723
Report Number3004785967-2019-00147
Device Sequence Number167849
Product Code OWB
UDI-Device Identifier00643169980976
UDI-Public00643169980976
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBI70002000
Device Catalogue NumberBI70002000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1